Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 43, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 9, 2001, 3:30 AM CST for Saint Charles Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2001, 3:30 AM CST (09:30 UTC)
- Expired
- Mar 9, 2001, 4:00 AM CST
- In force
- 30 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Saint Charles Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.5 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1922 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 090928 SVRNEW LAC089-091000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 330 AM CST FRI MAR 9 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. CHARLES PARISH IN SOUTHEAST LOUISIANA * UNTIL 400 AM CST * AT 325 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS APPROACHING DES ALLEMANDS...MOVING NORTHEAST AT 30 MPH. THIS IS A DANGEROUS LINE OF STORMS...DAMAGING WINDS ARE LIKELY. STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 2:40 AM CST, 50 minutes earlier.
Area forecast discussion, Mar 9, 2:40 AM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
235 AM CST THU MAR 8 2001
LARGE AREA OF CONVECTION MOVING ACROSS WESTERN SECTIONS OF THE
FORECAST AREA EARLY THIS MORNING WITH WITH SQUALL EXTENDING ALONG
THE ATCHAFALAYA RIVER WEST OF NAPOLEONVILLE SOUTH SOUTHWEST INTO THE
COASTAL WATERS. THIS ACTIVITY IS OCCURRING AHEAD OF SURFACE LOW
MOVING ACROSS COASTAL SECTIONS OF SOUTH CENTRAL LA AND IN ADVANCE OF
MID/UPPER VIGOROUS SHORTWAVE TROUGH MOVING ESE ACROSS THE LOWER MS
VALLEY. SINCE INSTABILITY IS RATHER LIMITED AND MUCH OF THE
CONVECTION IS ELEVATED IN NATURE...EXPECT SEVERE THREAT WITH THIS
ACTIVITY TO BE ONLY ISOLATED AND MAINLY CONFINED TO THE SOUTHERN
HALF OF THE CWA THIS MORNING AS THE SQUALL LINE PROGRESSES TO THE E.
PRECIPITATION WILL END FROM WEST TO EAST THIS MORNING ACROSS MUCH OF
THE FORECAST AREA...ALTHOUGH SHOWERS MAY LINGER THROUGH MIDDAY OR
INTO THE EARLY AFTERNOON ACROSS COASTAL MS AND THE MS RIVER DELTA
AREA...MAINLY PLAQUEMINES PARISH. PRECIPITATION MAY LINGER IN THE
COASTAL WATERS MUCH OF THE DAY...ESPECIALLY E OF THE MS RIVER. AS
UPPER AND SURFACE SYSTEM MOVE THE E OF THE FORECAST AREA TODAY...
PRECIPITATION WILL END WITH CLEARING TAKING PLACE LATE TODAY AND
OVERNIGHT. HOWEVER...THE PERIOD OF DRY WEATHER WILL BE SHORT LIVED
WITH PRECIPITATION MOVING BACK INTO THE AREA ON SUNDAY AS SW FLOW
ALOFT DEVELOPS WITH EMBEDDED SHORTWAVES TRAVERSING THE LOWER MS
VALLEY.
UPPER LEVEL FLOW BACKS TO THE SW IN RESPONSE TO ANOTHER UPPER LOW
DROPPING S ACROSS THE WESTERN U.S. STATES WEST OF THE ROCKIES AND
INTO THE SW CONUS ON SAT PRIOR TO BEING EJECTED NE INTO THE CENTRAL
PLAINS BY SUNDAY NIGHT. ANOTHER UPPER CLOSED LOW WILL DEVELOP IN ITS
WAKE JUST OFF THE COAST OF SOUTHERN CA AND WILL OPEN UP AS IT MOVES
E INTO THE SOUTHERN PLAINS AND TX BY MID WEEK WITH SW FLOW ALOFT
CONTINUING ACROSS THE LOWER MS VALLEY. AS A RESULT...WET PERIOD IN
STORE FOR THE FORECAST AREA UNTIL UPPER TROUGH AXIS MOVES E OF THE
REGION TOWARD THE END OF THE WEEK.
MAY NEED TO ADJUST POPS AND TIMING TO END PRECIPITATION IN CERTAIN
AREAS BASED ON RADAR TRENDS JUST PRIOR TO ZONE FORECAST ISSUANCE
TIME.
PRELIMINARY NUMBERS FOLLOW...
MCB 61/38/67/48 3000 BTR 61/42/68/51 3000
MSY 65/48/68/55 7000 GPT 65/44/67/54 8000
.NEW...SCA PQL TO ATCHAFALAYA RVR INCLUDING LAKES PONTCHARTRAIN AND
MAUREPAS
LA.k..NONE.
MS...NONE.The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 1:55 AM CST | Severe Thunderstorm Warning | LIX | Assumption, Lafourche, Terrebonne | 65 min |
| Mar 9, 3:00 AM CST | Severe Thunderstorm Warning | LIX | Lafourche, Terrebonne | 60 min |
| Mar 9, 3:00 AM CST | Severe Thunderstorm Warning | LIX | Saint James, Saint John the Baptist | 60 min |
| Mar 9, 3:50 AM CST | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 55 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.